IDEAS home Printed from https://ideas.repec.org/p/isu/genstf/1994010108000018174.html
   My bibliography  Save this paper

The spatial theory of elections: an analysis of voters' predictive dimensions and recovery of the underlying issue space

Author

Listed:
  • Tanner, Thomas Cole

Abstract

No abstract is available for this item.

Suggested Citation

  • Tanner, Thomas Cole, 1994. "The spatial theory of elections: an analysis of voters' predictive dimensions and recovery of the underlying issue space," ISU General Staff Papers 1994010108000018174, Iowa State University, Department of Economics.
  • Handle: RePEc:isu:genstf:1994010108000018174
    as

    Download full text from publisher

    File URL: https://lib.dr.iastate.edu/cgi/viewcontent.cgi?article=18174&context=rtd
    Download Restriction: no

    References listed on IDEAS

    as
    1. Kramer, Gerald H, 1973. "On a Class of Equilibrium Conditions for Majority Rule," Econometrica, Econometric Society, vol. 41(2), pages 285-297, March.
    2. Bergstrom, Theodore C & Goodman, Robert P, 1973. "Private Demands for Public Goods," American Economic Review, American Economic Association, vol. 63(3), pages 280-296, June.
    3. Greenberg, Joseph, 1979. "Consistent Majority Rules over Compact Sets of Alternatives," Econometrica, Econometric Society, vol. 47(3), pages 627-636, May.
    4. Denzau, Arthur T & Parks, Robert P, 1975. "The Continuity of Majority Rule Equilibrium," Econometrica, Econometric Society, vol. 43(5-6), pages 853-866, Sept.-Nov.
    5. Aranson, Peter H. & Hinich, Melvin J. & Ordeshook, Peter C., 1974. "Election Goals and Strategies: Equivalent and Nonequivalent Candidate Objectives," American Political Science Review, Cambridge University Press, vol. 68(1), pages 135-152, March.
    6. Norman Schofield, 1986. "Existence of a ‘structurally stable’ equilibrium for a non-collegial voting rule," Public Choice, Springer, vol. 51(3), pages 267-284, January.
    7. Enelow,James M. & Hinich,Melvin J., 1984. "The Spatial Theory of Voting," Cambridge Books, Cambridge University Press, number 9780521275156.
    8. Coughlin, Peter & Nitzan, Shmuel, 1981. "Electoral outcomes with probabilistic voting and Nash social welfare maxima," Journal of Public Economics, Elsevier, vol. 15(1), pages 113-121, February.
    9. Hinich, Melvin J., 1977. "Equilibrium in spatial voting: The median voter result is an artifact," Journal of Economic Theory, Elsevier, vol. 16(2), pages 208-219, December.
    10. Anthony Downs, 1957. "An Economic Theory of Political Action in a Democracy," Journal of Political Economy, University of Chicago Press, vol. 65, pages 135-135.
    11. A. Smithies, 1941. "Optimum Location in Spatial Competition," Journal of Political Economy, University of Chicago Press, vol. 49, pages 423-423.
    12. Sugden, Robert, 1984. "Free Association and the Theory of Proportional Representation," American Political Science Review, Cambridge University Press, vol. 78(1), pages 31-43, March.
    13. Judith Sloss, 1973. "Stable outcomes in majority rule voting games," Public Choice, Springer, vol. 15(1), pages 19-48, June.
    14. Hinich, Melvin J. & Ledyard, John O. & Ordeshook, Peter C., 1972. "Nonvoting and the existence of equilibrium under majority rule," Journal of Economic Theory, Elsevier, vol. 4(2), pages 144-153, April.
    15. Otto Davis & Melvin Hinich, 1968. "On the power and importance of the mean preference in a mathematical model of democratic choice," Public Choice, Springer, vol. 5(1), pages 59-72, September.
    16. John Ledyard, 1984. "The pure theory of large two-candidate elections," Public Choice, Springer, vol. 44(1), pages 7-41, January.
    17. Howard R. Bowen, 1943. "The Interpretation of Voting in the Allocation of Economic Resources," The Quarterly Journal of Economics, Oxford University Press, vol. 58(1), pages 27-48.
    18. Riker, William H., 1980. "Implications from the Disequilibrium of Majority Rule for the Study of Institutions," American Political Science Review, Cambridge University Press, vol. 74(2), pages 432-446, June.
    19. James Enelow & Melvin Hinich, 1989. "A general probabilistic spatial theory of elections," Public Choice, Springer, vol. 61(2), pages 101-113, May.
    20. Murdoch, James C & Sandler, Todd & Hansen, Laurna, 1991. "An Econometric Technique for Comparing Median Voter and Oligarchy Choice Models of Collective Action: The Case of the NATO Alliance," The Review of Economics and Statistics, MIT Press, vol. 73(4), pages 624-631, November.
    21. Caplin, Andrew S & Nalebuff, Barry J, 1988. "On 64%-Majority Rule," Econometrica, Econometric Society, vol. 56(4), pages 787-814, July.
    22. Kramer, Gerald H., 1977. "A dynamical model of political equilibrium," Journal of Economic Theory, Elsevier, vol. 16(2), pages 310-334, December.
    23. Thomas R. Palfrey, 1984. "Spatial Equilibrium with Entry," Review of Economic Studies, Oxford University Press, vol. 51(1), pages 139-156.
    24. McKelvey, Richard D. & Ordeshook, Peter C., 1985. "Elections with limited information: A fulfilled expectations model using contemporaneous poll and endorsement data as information sources," Journal of Economic Theory, Elsevier, vol. 36(1), pages 55-85, June.
    25. Peter Coughlin, 1982. "Pareto optimality of policy proposals with probabilistic voting," Public Choice, Springer, vol. 39(3), pages 427-433, January.
    26. Enelow, James M. & Hinich, Melvin J., 1982. "Ideology, Issues, and the Spatial Theory of Elections," American Political Science Review, Cambridge University Press, vol. 76(3), pages 493-501, September.
    27. McKelvey, Richard D. & Ordeshook, Peter C., 1976. "Symmetric Spatial Games Without Majority Rule Equilibria," American Political Science Review, Cambridge University Press, vol. 70(4), pages 1172-1184, December.
    28. Levitin, Teresa E. & Miller, Warren E., 1979. "Ideological Interpretations of Presidential Elections," American Political Science Review, Cambridge University Press, vol. 73(3), pages 751-771, September.
    29. Davis, Otto A & DeGroot, Morris H & Hinich, Melvin J, 1972. "Social Preference Orderings and Majority Rule," Econometrica, Econometric Society, vol. 40(1), pages 147-157, January.
    Full references (including those not matched with items on IDEAS)

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:isu:genstf:1994010108000018174. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Curtis Balmer). General contact details of provider: http://edirc.repec.org/data/deiasus.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.